I like Autumn. I like the smells, sounds and the feel of Autumn. I have always looked at Autumn as a time of new beginnings. It gives me a sense of renewal. I think it is because it heralds the end of Summer, and welcomes in the cooler, crisper temperatures.
This year, in particular, I have really been looking forward to Autumn. Summer has been really hard on me. makes my internal thermometer a little off on a good day, throw in – – and I spent most of this Summer sweating. I do not mean a slight glistening of my brow. I am talking about a full on sweat pouring off my face and body almost constantly. Once I got heated up that way, even if I went into a cold room, it took hours and hours for me to feel cool again. I was changing clothes a minimum of three times a day, and my hair never seemed to get dry.
This is the Summer that I had my first fainting spell, which ended in a face plant on the road in front of my parent’s house. It is also the Summer that I was treated for for the first time in my life. This has just been a miserable summer.
It is now officially Autumn. I have been able to detect a slight cooling of the air at night and it is not nearly as humid during the day as it has been. From here on out, it will quickly become cooler, leaving a refreshed feeling in me and in the environment around me.
Just as it is time for the Seasons to change, it is a time for my treatment to change. A new beginning. It was this time last year that an appropriate drug mix was found for my depression. It is at this time a new drug mix needs to be found.
I have really enjoyed being able to think clearly, and for my brain to feel and function better. That is what Effexor has done for me. Unfortunately, the side effects of Effexor have done many things to me.
From the beginning of my relationship with Effexor there have been struggles. At first it caused me to have a – my face did/could not express the emotion I felt and my emotional response was dampened internally. The next thing that it affected was my sex life. My already low libido basically went away. Then it began to raise my blood sugar. That was hard to identify in the beginning, because of two attacks – one in December and one in February – that required me to be on steroids. Steroids drastically increase blood sugar levels. Then Effexor started messing with my blood pressure, raising it to extremely high levels. As I previously mentioned, my body’s ability to control its own temperature was also affected by it.
After looking at my blood test results yesterday, my Psychiatrist was extremely concerned. She said she was, “sorry, but you absolutely cannot take Effexor another day.” She also said “I do not even know how you are functioning right now”
Which leads me to a confession. There have been days that I have barely been able to function. Those are the days when I tell people, I am not feeling well, because I do not want to tell anyone just how awful I feel. High blood sugar makes you feel so completely horrible.
Withdrawing from Effexor could be be bad, or it might not be. Right now, I feel extremely, horribly fatigued. No matter how difficult or easy the withdrawal turns out to be, it is something I must go through. As my mother pointed out “Being happy does not do you any good if you are dead”. As dire as her statement sounds, that is where my physical health is heading due to the side effects that I am experiencing because of the Effexor.
This new beginning, this new Season in my life, will offer me a chance, once again, to be healthier. New beginnings are not alway meant to be easy. I believe if they are easy, then people do not get as much benefit out of the process. One thing I will do, is keep trying to get through each day as best as I can, and only take it one day at a time. I will also keep in mind, that no matter how rotten I feel now, it will not last forever, and once I get through the process I will probably feel better than I did before it began.